MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-02
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.Intuitive surgical inc.(isi) received two white sureform 45 reload associated with this complaint.Failure analysis did not confirm the reported event.One stapler reload was returned and attached to a stapler instrument.The stapler reload was found to be used and fired.There was no damage to the stapler reload.The other returned stapler reload was also found to be used and fired.A visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.There was no damage to the reload or its components.No product issue was identified.Isi received the sureform 45 curved-tip stapler instrument associated with this complaint.Failure analysis did not confirm the reported event.A visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests, and moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues while using two white 45 reloads.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Review of logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Additionally, the instrument was found to have the snake wrist cover torn.There was a chunk of the wrist cover that was torn and a piece was found to be missing.The missing piece was not returned with the instrument.Visual inspection displayed no signs of missing fragments.A rreview of the logs for the sureform 45 stapler instrument associated with this event has been performed.The logs show sureform 45 stapler instrument (part #480545-04; lot #k13240509-0364) was installed on the system 2 times and fired 2 white stapler reloads.On each install the first clamp was successful.On install 1, the firing was completed with 1 pause for compression, and on install 2 the firing was completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted donor nephrectomy procedure, an incomplete staple line occurred while stapling across the renal artery of the left kidney with a white sureform 45 reload installed on a sureform 45 curved-tip stapler instrument.Prior to applying the stapler, the surgeon fully skeletonized the renal artery.There was no calcification within the artery.The sureform 45 curved-tip stapler instrument clamped on the renal artery with no errors or issues.The firing process started and while halfway complete, the firing paused for compression and an unspecified message was produced.The firing stopped for approximately 5 seconds, then continued to completion.When the stapler instrument was unclamped, bleeding was immediately identified from the midline of the staple line.The stapler instrument was removed and it was identified that the midline of the staple line was only partially sealed.A hem-o-lok clip applier was used to apply a clip in order to successfully control the bleeding on the staple line.No further intervention was required.The procedure was completed robotically.The patient is recovering well with no postoperative complications.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20036217
Report Number2955842-2024-18383
Device Sequence Number6507943
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10240417
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345W-02
Device Catalogue Number48345W
Device Lot NumberK10240417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight45 KG
Patient EthnicityNon Hispanic
Patient RaceAsian